Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 16, NWS Elko, NV

July 23, 2007

NWS Elko, NV issued this red flag warning at Jul 23, 2007, 3:23 AM PDT. It took effect at Jul 23, 2007, 10:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2007, 3:23 AM PDT (10:23 UTC)
In effect from
Jul 23, 2007, 10:00 AM PDT
Expired
Jul 23, 2007, 10:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 231023
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
323 AM PDT MON JUL 23 2007

A MONSOON FLOW OF MOISTURE WILL CONTINUE TO MOVE INTO THE GREAT
BASIN REGION THIS WEEK. THE INITIAL ONSET OF MOISTURE WILL CREATE
CONDITIONS FAVORABLE FOR DRY THUNDERSTORM DEVELOPMENT.

NVZ455-240000-
/O.UPG.KLKN.FW.A.0013.070723T1900Z-070725T0500Z/
/O.NEW.KLKN.FW.W.0016.070723T1700Z-070724T0500Z/
WHITE PINE COUNTY-
323 AM PDT MON JUL 23 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PDT THIS EVENING ACROSS EAST CENTRAL NEVADA FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT
THIS EVENING. 

DRY THUNDERSTORMS WILL DEVELOP THIS MORNING ACROSS WHITE PINE COUNTY
AS MONSOON MOISTURE SPREADS INTO NEVADA. THUNDERSTORMS ARE EXPECTED
TO TRANSITION TO WET BY LATE THIS AFTERNOON...BUT THERE WILL CONTINUE
TO BE A RISK FOR FOR DRY LIGHTNING OUTSIDE RAIN CORES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-240000-
/O.UPG.KLKN.FW.A.0013.070723T1900Z-070725T0500Z/
/O.NEW.KLKN.FW.W.0016.070723T1700Z-070725T0000Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
323 AM PDT MON JUL 23 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT
TUESDAY ACROSS NORTHEAST NEVADA FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT
TUESDAY. 

DRY THUNDERSTORMS WILL DEVELOP THIS MORNING ACROSS ELKO COUNTY AS
MONSOON MOISTURE SPREADS INTO NEVADA. THUNDERSTORMS ARE EXPECTED
TO REMAIN MOSTLY DRY THROUGH TUESDAY AFTERNOON. DRY LIGHTNING MAY
CONTINUE OVERNIGHT WITH DECREASED AREAL COVERAGE...AND RE-INITIATE
ON TUESDAY. EVEN WITH A TRANSITION TO WET STORMS ON TUESDAY...DRY
LIGHTNING WILL STILL BE POSSIBLE AROUND THE PERIMETER OF THE
STORMS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ451-454-457-240000-
/O.CON.KLKN.FW.A.0013.070723T1900Z-070725T0500Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
323 AM PDT MON JUL 23 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH TUESDAY EVENING ACROSS NORTHWEST AND CENTRAL NEVADA 
FOR DRY LIGHTNING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH TUESDAY EVENING. 

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

DRY THUNDERSTORMS WILL DEVELOP ACROSS EASTERN NEVADA THIS MORNING.
DEVELOPMENT WILL MOVE FURTHER WEST AS THE DAY PROGRESSES...AND WITH
THE INCREASING MONSOON FLOW OF MOISTURE INTO THE STATE. THUNDERSTORMS
THAT DEVELOP OVER CENTRAL AND NORTHWEST NEVADA ARE EXPECTED TO
INITIALLY BE DRY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

LW
2 follow-up statements
000 
WWUS85 KLKN 232211
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
311 PM PDT MON JUL 23 2007

MONSOONAL MOISTURE IS MOVING INTO THE GREAT BASIN WHICH IS AIDING
IN THUNDERSTORMS DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS WILL
START OUT DRY IN THE EAST AND GRADUALLY TRANSITION TO WET BY
TUESDAY.

NVZ451-454-457-232315-
/O.CAN.KLKN.FW.A.0013.000000T0000Z-070725T0500Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
311 PM PDT MON JUL 23 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE
WEATHER WATCH. 

ANY DRY THUNDERSTORMS THAT DEVELOP THIS EVENING OR TUESDAY WILL
BE ISOLATED IN NATURE AND TRANSITION TO WET FAIRLY QUICKLY...THEREFORE
THE FIRE WEATHER WATCH IS CANCELLED.

$$

NVZ452-240500-
/O.EXT.KLKN.FW.W.0016.000000T0000Z-070724T0500Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
311 PM PDT MON JUL 23 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
DRY LIGHTNING...

THE RED FLAG WARNING FOR DRY LIGHTNING IS NOW IN EFFECT UNTIL 
10 PM PDT THIS EVENING.

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING.

DRY THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS ELKO COUNTY AS MONSOON MOISTURE SPREADS INTO
NEVADA. THUNDERSTORMS ARE EXPECTED TO REMAIN MOSTLY DRY THROUGH
THIS EVENING. ISOLATED DRY LIGHTNING MAY CONTINUE OVERNIGHT WITH
DECREASED AREAL COVERAGE. SCATTERED THUNDERSTORMS WILL DEVELOP
TUESDAY AGAIN BUT WILL GENERALLY BE WET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ455-240500-
/O.CON.KLKN.FW.W.0016.000000T0000Z-070724T0500Z/
WHITE PINE COUNTY-
311 PM PDT MON JUL 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR DRY LIGHTNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

455 - WHITE PINE COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 10 PM PDT THIS EVENING.

DRY THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS WHITE PINE COUNTY AS MONSOON MOISTURE SPREADS INTO
NEVADA. THUNDERSTORMS ARE EXPECTED TO TRANSITION TO WET BY LATE
THIS EVENING...BUT THERE WILL CONTINUE TO BE A RISK FOR FOR DRY
LIGHTNING OUTSIDE RAIN CORES ESPECIALLY OVER THE WESTERN HALF OF
WHITE PINE COUNTY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JMG
000 
WWUS85 KLKN 240454
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
954 PM PDT MON JUL 23 2007


NVZ455-240600-
/O.EXP.KLKN.FW.W.0016.000000T0000Z-070724T0500Z/
WHITE PINE COUNTY-
954 PM PDT MON JUL 23 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 

THUNDERSTORM DEVELOPMENT HAS BEEN HINDERED AND RAIN SHOWERS HAVE BECOME
SUFFICIENT TO MOISTEN THE SURFACE TO REDUCE ANY EFFECTS OF ANY
LIGHTENING THROUGH TOMORROW.

$$

NVZ452-240600-
/O.EXP.KLKN.FW.W.0016.000000T0000Z-070724T0500Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
954 PM PDT MON JUL 23 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 

CLOUD COVER HINDERED ANY THUNDERSTORM DEVELOPMENT TODAY AND IS NOT
EXPECTED THROUGH TONIGHT. TOMORROW MAY SEE THE DEVELOPMENT OF
THUNDERSTORM ACTIVITY. HOWEVER...WITH AVAILABLE MOISTURE...SCATTERED
SHOWERS WILL ALSO DEVELOP ALONG WITH POSSIBLE LOCALLY HEAVY RAIN.

$$
IPPI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 23, 2:51 AM PDT, 32 minutes earlier.

Area forecast discussion, Jul 23, 2:51 AM PDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
251 AM PDT MON JUL 23 2007

.SYNOPSIS...MONSOON MOISTURE NOW MOVING INTO THE GREAT BASIN REGION
WILL SPAWN THUNDERSTORMS...ESPECIALLY ACROSS EASTERN NEVADA TODAY.
THUNDERSTORMS WILL START OUT DRY...AND OVER TIME...WILL TRANSITION TO
WET AS THE WEEK PROGRESSES. TEMPERATURES WILL BE ABOVE NORMAL TODAY
AND FALL BACK TO NEAR NORMAL FOR THE REMAINDER OF THE WEEK. &&

.SHORT TERM...MONDAY THROUGH TUESDAY. MAIN CONCERN IS FIRE WEATHER.
IR SATELLITE IMAGERY NOW SHOWING CONTINUOUS FLOW OF MID/HI LEVEL
MOISTURE INTO EASTERN NEVADA. OBS CHECK REVEALS NO MAJOR SFC WETTING
ATTM EAST OF NEVADA WHERE MOST TS OCCURRED ON SUNDAY AFTERNOON AND
LAST EVENING. CONVECTION IS IMMINENT BY MIDDAY TODAY ACROSS WHITE
PINE COUNTY AND ELKO COUNTY BELOW INTERSTATE 80. WILL BEGIN AS DRY
THUNDERSTORMS AS PREVIOUSLY ADVERTISED. ANTICIPATE RE-ISSUING FIRE
WEATHER WATCH FOR FIRE ZONES 451 454 AND 457. WILL BE ISSUING RED
FLAG WARNING FOR FIRE ZONES 455 AND 452. GFS/NAM BOTH SHOW A 40KT
JET FEATURE OVER HUMBOLDT COUNTY THIS AFTERNOON WHICH MAY ENHANCE
CONVECTION THERE AND PW VALUES INCREASE TO AT LEAST ONE INCH. BOTH
MODELS ALSO SHOWING MOISTURE OVER WHITE PINE COUNTY LOWERING TO H6
THIS AFTERNOON BUT LOWER LEVELS ARE EXTREMELY DRY ATTM...WILL LOSE
SOME OF THE INITIAL MOISTURE AS IT DESCENDS. LW

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE WITH
MONSOONAL MOISTURE TRAPPED UNDERNEATH WILL CONTINUE THROUGH THE
WEEKEND. THERE WILL BE A LULL IN THE INSTABILITY TOWARDS THE END OF
THE WEEK BETWEEN UPPER LEVEL JETS. BY THE WEEKEND ANOTHER MODERATE
JET MOVES OVER THE CWA TO HELP RENEW SOME CONVECTIVE ACTIVITY.
CURRENTLY ANTICIPATING MOSTLY WET STORMS AS PW VALUES REMAIN
OVEREIGHT TENTHS OF AN INCH AND THE ATMOSPHERE WAS MOISTENED DURING
THE FIRST PART OF THE WEEK. TEMPERATURES SHOULD BE HELD JUST ABOVE
NORMAL MOST OF THE WEEK.
IPPI
&&

.AVIATION...CONVECTIVE ACTIVITY IS EXPECTED TO BEGIN LATE THIS
MORNING OVER UTAH AND EASTERN NEVADA. STRONG GUSTY WINDS WILL BE
POSSIBLE EVEN AT A DISTANCE FROM THESE STORMS AS OUTFLOW BOUNDARIES
MOVE AWAY FROM THE STORMS. SOME OF THE STORMS MAY PRODUCE
LOCALLYHEAVY RAINS...ESPECIALLY IN SOUTHERN AND CENTRAL NEVADA AND
UTAH.  CLOUD BASES WILL LOWER AS THE ATMOSPHERE MOISTENS AND MAY
DROP TO BELOW 10000 FEET AGL. STORM DEVELOP WILL PROGRESS EASTWARD
THROUGH THE DAY AND WILL AFFECT ALL TWEB ROUTES BY TUESDAY.
IPPI
&&

.FIRE WEATHER...MAIN FIRE CONCERN NEXT COUPLE OF DAYS WILL BE CHANCE
FOR DRY LIGHTNING. MONSOONAL MOISTURE IS MOVING INTO EASTERN PORTION
OF THE STATE AT THIS TIME AND THIS WILL CONTINUE TO MOVE WEST
OVER THE COMING DAYS. LOOKS LIKE THE BEST CHANCE FOR WIDESPREAD DRY
LIGHTNING WILL BE MONDAY WITH DEEPER MOISTURE IN PLACE FOR TUESDAY...
HOWEVER THESE DAYS ARE LOOKING VERY SIMILAR TO LAST MONDAY AND
TUESDAY WHERE THERE COULD BE GOOD WETTING RAINS RIGHT UNDER THE CORE
OF THE STORMS...BUT DRY LIGHTNING STRIKES OUTSIDE THE CORE. SO WITH
THAT IN MIND...WILL ISSUE RED FLAG WARNING FOR ZONES 455 AND 452
SINCE WETTING RAINS ARE NOT OCCURRING EAST OF THE STATE ATTM. WILL
KEEP FIRE WEATHER WATCH IN EFFECT 451 454 AND 457. THE ONE CERTAINTY
WILL BE THAT HUMIDITY RECOVERIES WILL BE MUCH BETTER OVER COMING DAYS
AS WELL AS HIGHER RHS DURING THE DAY WITH HIGHS GENERALLY IN THE MID
80S TO MID 90S AND DEW POINTS COMING UP INTO THE MID 30S TO POSSIBLY
AROUND 50. WINDS WILL CONTINUE TO BE FAIRLY LIGHT WITH THE EXCEPTION
OF THE ERRATIC AND GUSTY WINDS AROUND THUNDERSTORMS. LW
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FOR FWZ 452 AND 455 FOR DRY THUNDERSTORMS.

FWZ451-454-457 FIRE WEATHER WATCH MONDAY AND TUESDAY FOR DRY
THUNDERSTORMS.

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.